EconPapers    
Economics at your fingertips  
 

Highly Robust Estimation of the Autocovariance Function

Yanyuan Ma and Marc G. Genton

Journal of Time Series Analysis, 2000, vol. 21, issue 6, 663-684

Abstract: In this paper, the problem of the robustness of the sample autocovariance function is addressed. We propose a new autocovariance estimator, based on a highly robust estimator of scale. Its robustness properties are studied by means of the influence function, and a new concept of temporal breakdown point. As the theoretical variance of the estimator does not have a closed form, we perform a simulation study. Situations with various size of outliers are tested. They confirm the robustness properties of the new estimator. An S‐Plus function for the highly robust autocovariance estimator is made available on the Web at http://www‐math.mit.edu/~yanyuan/Genton/Time/time.html. At the end, we analyze a time series of monthly interest rates of an Austrian bank.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (34)

Downloads: (external link)
https://doi.org/10.1111/1467-9892.00203

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:21:y:2000:i:6:p:663-684

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:21:y:2000:i:6:p:663-684